Alert archive / Idaho / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 9, NWS Pocatello, ID
NWS Pocatello, ID issued this severe thunderstorm warning at Jul 17, 2000, 2:24 PM MDT for Power County, Idaho. It was in force for 46 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 17, 2000, 2:24 PM MDT (20:24 UTC)
- Expired
- Jul 17, 2000, 3:10 PM MDT
- In force
- 46 min
- Issued by
- NWS Pocatello, ID
- Area
- Whole counties
County Power County, ID
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 17, 2:24 PM MDT | Thunderstorm Wind 52 E | American Falls, ID | Winds to 60 mph toppled several trees of 6-8 inches in diameter, broke tree limbs and flattened crops. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 12:00Z, 8.4 hours before the alert went out and 227 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 851 J/kg
- Mixed-layer CIN
- -175 J/kg
- Mixed-layer LCL
- 1850 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 125 m²/s²
- 0-3 km storm-relative helicity
- 159 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KPIH 172021 SVRPIH IDC077-172110- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID 224 PM MDT MON JUL 17 2000 THE NATIONAL WEATHER SERVICE IN POCATELLO/IDAHO FALLS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN POWER COUNTY IN SOUTHEASTERN IDAHO * UNTIL 310 PM MDT * AT 220 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 25 MILES SOUTH-SOUTHWEST OF AMERICAN FALLS... MOVING NORTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... ROCKLAND AT 235 PM MDT HAIL TO ONE INCH IN DIAMETER AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM. TAKE SHELTER IMMEDIATELY! N
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 17, 9:50 AM MDT, 4 hours 34 minutes earlier.
Area forecast discussion, Jul 17, 9:50 AM MDT, 4 hours 34 minutes before
SOUTHEAST IDAHO AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID 950 AM MDT MON JUL 17 2000 PRECIP PRODUCING S/WV WHICH MOVED THROUGH SOUTHEAST ID EARLIER THIS MORNING HAS EXITED INTO MT AND WY...HOWEVER PLENTY OF MOISTURE AND INSTABILITY REMAIN IN PLACE BEHIND THIS FEATURE. SFC DEWPOINTS IN THE 50S AND LKN SOUNDING INDICATING MODERATE INSTABILITY WITH PM LI OF -2 TO -4 AND CAPE IN 500-1000 RANGE. IN ADDITION...WV IMAGERY INDICATING JET SEGMENT NOSING INTO NV AND PUSHING NORTHEAST TOWARD SOUTHEAST ID. PREVIOUS MODELS A BIT SLOW ON PROGRESSION OF S/WVS THIS AM AND 12Z ETA COMPARISON WITH WV AND CH10 GOES SOUNDER SHOWS ETA INITIALIZED S/WV OVER NRN CA TOO FAR WEST AND APPEARS MOVEMENT PRESENTLY TO THE NORTH VS NORTHEAST ON ETA AND AGAIN TOO SLOW. S/WV OVER SRN CA HARD TO PICK UP ON WV BUT SHOWS UP WELL ON CH10 AND SUSPECT THIS FEATURE WILL ALSO MOVE FURTHER NORTH THAN ETA INDICATES. SO ALL ELEMENTS IN PLACE FOR CONVECTION THIS AFTERNOON AND CONTINUING INTO THIS EVENING. ANTICIPATE CONVECTION WILL REMAIN BELOW SEVERE THRESHOLDS TODAY. WILL UPDATE ZONE PACKAGE TO MODIFY TO AREAL COVERAGE VS CHANCE WORDING. DSH .KSFX WSR-88D...OPERATIONAL...VCP 21. BYI 92/59/91 432 .PIH...NONE. PIH WB 092/057 090/057 088 09432
The office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 17, 4:32 PM MDT | Severe Thunderstorm Warning | PIH | Butte | 33 min |
| Jul 17, 5:38 PM MDT | Severe Thunderstorm Warning | PIH | Bingham, Jefferson | 37 min |
Nearby
Severe Thunderstorm Warnings in Idaho, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.